IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v72y2005i3p265-275.html
   My bibliography  Save this article

On the asymptotic behaviour of a simple growing point process model

Author

Listed:
  • Borovkov, K.
  • Motyer, A.

Abstract

We consider a finite simple point process in space Rd evolving in discrete time in the following way. Starting with an arbitrary initial configuration, at each time step a point is chosen at random from the process according to a certain distribution, and then k new points are added to the process at locations, each obtained by adding an independent random vector to the location of the chosen "mother" point. The k "displacement vectors" are independent of each other and of the past evolution of the process, and follow a given common distribution that can depend on the time step (while the value of k remains fixed over time). Under mild moment conditions (uniform integrability and the existence of Cesaro limits for the sequences of respective moments for the displacement vectors), we obtain the limiting behaviour of the distribution of the point last added to the process and also that of the normalized mean measure of the point process as time goes to infinity.

Suggested Citation

  • Borovkov, K. & Motyer, A., 2005. "On the asymptotic behaviour of a simple growing point process model," Statistics & Probability Letters, Elsevier, vol. 72(3), pages 265-275, May.
  • Handle: RePEc:eee:stapro:v:72:y:2005:i:3:p:265-275
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167-7152(05)00036-2
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Asmussen, Soren & Kaplan, Norman, 1976. "Branching random walks I," Stochastic Processes and their Applications, Elsevier, vol. 4(1), pages 1-13, January.
    2. Kaplan, Norman & Asmussen, Soren, 1976. "Branching random walks II," Stochastic Processes and their Applications, Elsevier, vol. 4(1), pages 15-31, January.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:72:y:2005:i:3:p:265-275. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.